Native aortic valve thrombosis due to heparin-induced thrombocytopenia

Yu Inaba, Yasunori Iida, Hidetoshi Oka, Takahisa Miki, Takashi Hachiya, Hideyuki Shimizu

Research output: Contribution to journalArticlepeer-review

Abstract

A 65-year-old man with unstable angina was transferred to our department for coronary artery bypass grafting (CABG). Preoperative computed tomography indicated a large thrombosis in the left coronary cusp (LCC). CABG concomitant thrombectomy was performed under cardiopulmonary bypass using unfractionated heparin. Although the LCC was filled with a large thrombus, the left coronary artery ostium was not obstructed. The platelet count decreased by 68%, 12 days after starting heparin in the previous hospital. There is a high probability that this patient had HIT which was not recognized before surgery.

Original languageEnglish
JournalGeneral thoracic and cardiovascular surgery
DOIs
Publication statusAccepted/In press - 2021

Keywords

  • Aortic valve
  • CABG
  • Heparin-induced thrombocytopenia
  • Thrombosis

ASJC Scopus subject areas

  • Surgery
  • Pulmonary and Respiratory Medicine
  • Cardiology and Cardiovascular Medicine

Fingerprint

Dive into the research topics of 'Native aortic valve thrombosis due to heparin-induced thrombocytopenia'. Together they form a unique fingerprint.

Cite this